Alert archive / Missouri / Wind Advisories in 2019
Wind Advisory 1, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Jan 8, 2019, 5:01 AM CST for 10 counties in Missouri. It took effect at Jan 8, 2019, 9:00 AM CST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2019, 5:01 AM CST (11:01 UTC)
- In effect from
- Jan 8, 2019, 9:00 AM CST
- Expired
- Jan 8, 2019, 11:32 AM CST
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
Counties Adair County, MO, Grundy County, MO, Harrison County, MO, Linn County, MO, Macon County, MO, Mercer County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Des Moines radar (KDMX), 170 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 11.0 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1969 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
789 WWUS73 KEAX 081101 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 501 AM CST Tue Jan 8 2019 ...Strong Winds Will Develop Mid Morning Through the Afternoon... .An increasing surface pressure gradient across Iowa, moving into northern Missouri through the day will result in strong north west winds across portions of northern Missouri. MOZ003-005>008-015>017-024-025-082130- /O.NEW.KEAX.WI.Y.0001.190108T1500Z-190109T0000Z/ Worth-Harrison-Mercer-Putnam-Schuyler-Grundy-Sullivan-Adair- Linn MO-Macon- Including the cities of Grant City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Trenton, Milan, Green City, Kirksville, Brookfield, Marceline, Macon, and La Plata 501 AM CST Tue Jan 8 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... The National Weather Service in Kansas City/Pleasant Hill has issued a Wind Advisory, which is in effect from 9 AM this morning to 6 PM CST this evening. * TIMING...Mid morning through the Afternoon * WINDS...Sustained winds between 25 and 30 mph with gusts to 40 to 45 mph. * IMPACTS...Difficult travel conditions for high profile vehicles, especially on east-west oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected with gusts to 45 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Kurtz/Otto
2 follow-up statements
044 WWUS73 KEAX 081454 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 854 AM CST Tue Jan 8 2019 MOZ003-005>008-015>017-024-025-090000- /O.CON.KEAX.WI.Y.0001.190108T1500Z-190109T0000Z/ Worth-Harrison-Mercer-Putnam-Schuyler-Grundy-Sullivan-Adair- Linn MO-Macon- Including the cities of Grant City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Trenton, Milan, Green City, Kirksville, Brookfield, Marceline, Macon, and La Plata 854 AM CST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...Mid morning through the late afternoon hours. * WINDS...Sustained winds between 25 and 30 mph, with gusts as high as 40 to 45 mph at times. * IMPACTS...Difficult travel conditions for high profile vehicles, especially on east-west oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected with gusts to 45 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
540 WWUS73 KEAX 081732 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 1132 AM CST Tue Jan 8 2019 MOZ003-005>008-015>017-024-025-081845- /O.CAN.KEAX.WI.Y.0001.000000T0000Z-190109T0000Z/ Worth-Harrison-Mercer-Putnam-Schuyler-Grundy-Sullivan-Adair- Linn MO-Macon- Including the cities of Grant City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Trenton, Milan, Green City, Kirksville, Brookfield, Marceline, Macon, and La Plata 1132 AM CST Tue Jan 8 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Kansas City/Pleasant Hill has cancelled the Wind Advisory. Expected wind speeds and gusts are expected to remain below advisory levels. Therefore the wind advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Jan 7, 11:23 PM CST, 5 hours 38 minutes earlier.
Area forecast discussion, Jan 7, 11:23 PM CST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1123 PM CST Mon Jan 7 2019 .Discussion... Issued at 351 PM CST MON JAN 7 2019 Zonal flow returning to the area this afternoon following this morning's minor shortwave that brought light shower activity to the region. Despite the fact that this feature brought a cold front across the region earlier today, temperatures have been slow to cool with upper 50s and lower 60s being reported across much of the area. That will begin to change this evening when another wave passing to our north, swings a secondary cold front south across the lower Missouri Valley which will finally allow cooler air to settle south over the region. This should allow high temps to be roughly 10 degrees cooler than today's values with the other main story being breezy northwest winds gusting to 30 mph through the day on Tuesday. Latest guidance suggest both sustained and gusts should remain below wind advisory thresholds, and will allow overnight shift another opportunity to inspect later arriving guidance just to make sure a headline isn't needed. Otherwise, expect dry conditions to persist through midweek with high pressure settling south over the region late tomorrow into Wednesday. Trends will have to be monitored heading into latter stages of the work week as deep longwave troughing works east into the southern Plains from the Desert Southwest. Fcst models overnight began highlighting the potential for minor impacts from a low pressure system that models show passing well to our south. Meanwhile, the majority of solutions highlight an inverted trough extending northward into the lower Missouri Vly, which combined with an approaching northern stream wave and broad warm air advection, may be enough to result in developing precipitation Friday morning with continuation right through the day on Saturday. Temperature profiles support precipitation initially developing in the form of rain, with colder air then expected to move into the region Friday night and Saturday as northeast low-level flow strengthens over the region. As as result, have lowered inherited temperatures down for Saturday, which may support the majority of precipitation remaining in the form of snow from late Friday night through Saturday. This could result in some minor accumulations over the area, and later model runs will certainly bear watching as the upcoming days progress. In any event, the latter half of the work week certainly looks cooler and with the potential for some wintery precip before cool high pressure settles south over the region by late weekend. && .Aviation...(For the 06Z TAFS through 06Z Tuesday Night) Issued at 1123 PM CST MON JAN 7 2019 VFR conditions are expected through the forecast. Light southwesterly winds will become northwesterly and increase in speed in the next few hours. Wind gusts will also develop with gusts to around 25 kts possible. LLWS will also be a concern as winds just above the surface will increase several hours before the winds at the surface increase. Winds in the 1500 ft to 2000 ft range may be 50+ kts. So LLWS looks possible. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...32 Aviation...CDB
Hazardous weather outlook, Jan 7, 5:13 AM CST, 23 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 513 AM CST Mon Jan 7 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081115- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 513 AM CST Mon Jan 7 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Nearby
Wind Advisories in Missouri, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.